Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 30, 2016, 2:06 PM CDT for Phelps County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2016, 2:06 PM CDT (19:06 UTC)
- Expired
- Mar 30, 2016, 2:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
County Phelps County, MO
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 2:28 PM CDT | HAIL 0.88 | 2 S Rolla, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 565 m²/s²
- 0-3 km storm-relative helicity
- 625 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
589 WWUS83 KSGF 301906 SPSSGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 206 PM CDT WED MAR 30 2016 MOZ070-071-082-083-301945- PHELPS MO-DENT MO-PULASKI MO-TEXAS MO- 206 PM CDT WED MAR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...PHELPS... NORTHWESTERN TEXAS AND EASTERN PULASKI COUNTIES UNTIL 245 PM CDT... AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FORT LEONARD WOOD...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... ROLLA... FORT LEONARD WOOD... ST. ROBERT... ST. JAMES... LICKING... DIXON... DOOLITTLE... NEWBURG... EDGAR SPRINGS... HAZELTON... NORTHWYE... BEULAH... ROBY... ANUTT... DEVIL'S ELBOW... LECOMA... LENOX... JEROME... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 161 AND 169...AND BETWEEN MILE MARKERS 171 AND 195. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3750 9181 3750 9218 3801 9214 3801 9159 TIME...MOT...LOC 1906Z 211DEG 49KT 3759 9206 $$ GRIFFIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:04 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 30, 12:04 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1204 PM CDT WED MAR 30 2016 .SHORT TERM...(Today and tonight) Issued at 245 AM CDT Wed Mar 30 2016 The main concern for this time frame remains unchanged: Severe weather potential. Strong low pressure will shift east across Neb with a trailing dryline reaching the Flint Hills region of KS by early evening 7pm/31-00z. The main concern will be how much convection will be able to fire along the dryline late today and this evening while moderate instability is in place. Some modest moisture return at around 850mb is evident in sfc observations and is in line with RAP progged soundings in the near term. Moisture is advecting n-ne underneath and elevated mixed layer/cap along with more extensive mid/upper level moisture. Will still take some work to get precip going with sfc dew points still in the low/mid 30s. Subtle mid level impulses moving northeast from the southern Plains will increase overall lift while deeper low level moisture rapidly increases for the southwest this morning increasing chances for elevated convection with mucapes reaching up to near 1500 j/kg. Can't rule out some hail with stronger updrafts given good mid level lapse rates. There will be a break, or at least a partial one, in the overall coverage of showers during the mid afternoon. Attention then turns to the dryline off to our west. A narrow corridor of moderate surface based instability is expected to develop with uncapped mlcape values of about 1500 j/kg by early evening (progged GFS KJLN sounding). The temporal window for progged robust instability (GFS) looks small late today and this evening but given the strong vertical shear a large hail and tornado threat exists where discreet convection can develop. The high res ARW and NMM are not too bullish in moving the convection too far off the dryline initially so it looks like the best chance for severe storms late today and this evening will be over the western cwfa. As the low continues off to the east, a cold front catches up to the dryline and moves east through the cwfa overnight. Again, high res models are not to bullish with convection as the front sweeps through with more robust convection to our south limited moisture/buoyancy over our area (as mentioned in SPC discussion). Will need to watch trends closely as the weather evolves today. The SPC day 1 looks good with a slightly higher probability of tornadoes over the far western cwfa and a general 15% hail and wind risk over most of the area. The hail risk will likely be more tied to earlier elevated convection and then what every develops near the dryline. The wind risk will be more late today and tonight. .LONG TERM...(Thursday through Tuesday) Issued at 245 AM CDT Wed Mar 30 2016 A colder and dry air mass moves into the area behind the front Thu. Frost headlines may be needed with the coldest night/early morning looking to be Fri/Sat morning. A couple of shortwaves moving through the upper level nw flow may produce some clouds brief sprinkles over the northeast cwfa Fri. A quick warming trend will occur this weekend. Another front is expected to move south into/through the area Monday, but with dry air expected to be in place, only modest rain chances are expected at best. Cooler and dry weather is expected for day 7/Tue. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1158 AM CDT Wed Mar 30 2016 Convection started developing over the region within the past couple of hours, with some stronger storms potentially worthy of some hail or a wind gust. Will continue trend with scattered convection this afternoon, which will mainly be elevated in nature. Have been in between MVFR and IFR all day and this will likely continue into the afternoon hours. Dryline will be the main focus for strong/severe storms later this afternoon and evening. Will likely go into MVFR and maintain through the evening and into the overnight hours. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Mar 30, 12:04 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1204 PM CDT WED MAR 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1204 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A FEW STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON. LARGE HAIL UP TO THE SIZE OF QUARTERS WILL BE THE PRIMARY HAZARD WITH THIS FIRST ROUND OF AFTERNOON STORMS. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP AHEAD OF A DRY LINE OVER SOUTHEASTERN KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS WILL SHIFT EAST INTO WESTERN MISSOURI DURING THE EVENING HOURS. SOME OF THESE STORMS COULD BE SEVERE CAPABLE OF PRODUCING LARGE HAIL UP TO HALF DOLLAR SIZE...DAMAGING WIND GUSTS UP TO 60 MPH...AND POSSIBLY AN ISOLATED TORNADO ACROSS SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI. THE HIGHEST RISK FOR SEVERE WEATHER THIS EVENING WILL BE ALONG AND WEST OF INTERSTATE 49 CORRIDOR. THERE WILL BE A DIMINISHING RISK FOR SEVERE WEATHER FARTHER EAST AS THE NIGHT PROGRESSES. STORMS ARE EXPECTED TO TRANSITION INTO MORE OF A LINE OVER THE EASTERN OZARKS ALONG A COLD FRONT AS INSTABILITY WEAKENS LATER TONIGHT. GUSTY NON THUNDERSTORM WINDS WILL ALSO OCCUR TODAY WITH WINDS OF 30 TO 35 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LIGHT FREEZE OR FROST MAY BE POSSIBLE BY THE END OF THE WEEK WITH COLDER TEMPERATURES RETURNING. THE BEST CHANCES WILL BE FRIDAY NIGHT AND EARLY SATURDAY MORNING. AN ELEVATED FIRE DANGER WILL BE POSSIBLE AT TIMES DURING THE DAYLIGHT HOURS FRIDAY THROUGH MONDAY WITH A DRY AIR MASS IN PLACE AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT MAINLY ACROSS SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Mar 30, 12:26 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CDT WED MAR 30 2016
MOZ095-102-103-301815-
CHRISTIAN MO-BARRY MO-STONE MO-
1226 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHRISTIAN...EASTERN
BARRY AND STONE COUNTIES UNTIL 115 PM CDT...
AT 1225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GRANDVIEW...OR 7 MILES NORTHEAST OF EUREKA SPRINGS...MOVING
NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
TABLE ROCK LAKE... SILVER DOLLAR CITY...
KIMBERLING CITY... CRANE...
SHELL KNOB... REEDS SPRING...
HIGHLANDVILLE... INDIAN POINT...
BRANSON WEST... GALENA...
MCCORD BEND... GOLDEN...
EMERALD BEACH... SPOKANE...
CHAIN-O-LAKES... ARROW POINT...
CONEY ISLAND... PONCE DE LEON...
CAPE FAIR... CHESTNUTRIDGE...
LAT...LON 3650 9374 3691 9363 3691 9315 3681 9322
3682 9331 3669 9331 3649 9346
TIME...MOT...LOC 1725Z 213DEG 44KT 3648 9365
GRIFFINSpecial weather statement, Mar 30, 12:29 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 PM CDT WED MAR 30 2016
MOZ070-071-081-082-092-301815-
WRIGHT MO-LACLEDE MO-PHELPS MO-PULASKI MO-TEXAS MO-
1229 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHELPS...
SOUTHEASTERN LACLEDE...NORTHEASTERN WRIGHT...NORTHWESTERN TEXAS AND
SOUTHERN PULASKI COUNTIES UNTIL 115 PM CDT...
AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHEAST OF HARTVILLE...OR 20 MILES NORTH OF MOUNTAIN GROVE...
MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE ADVISORY INCLUDE...
FORT LEONARD WOOD... WAYNESVILLE...
ST. ROBERT... RICHLAND...
EDGAR SPRINGS... PLATO...
LYNCHBURG... LAQUEY...
ROBY... MANES...
DEVIL'S ELBOW... GRAFF...
FALCON... OZARK SPRINGS...
COMPETITION...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 144 AND 165...AND
BETWEEN MILE MARKERS 180 AND 183.
LAT...LON 3779 9179 3779 9181 3777 9181 3731 9225
3732 9251 3787 9239 3784 9174
TIME...MOT...LOC 1729Z 213DEG 44KT 3742 9236
GRIFFINLocal storm report, Mar 30, 1:02 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL FORT LEONARD WOOD 37.71N 92.16W
03/30/2016 E0.75 INCH PULASKI MO OTHER FEDERAL
&&
LINDENBERGSpecial weather statement, Mar 30, 1:27 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT WED MAR 30 2016
MOZ055-067-068-301915-
HICKORY MO-BENTON MO-ST. CLAIR MO-
127 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR...
NORTHWESTERN HICKORY AND BENTON COUNTIES UNTIL 215 PM CDT...
AT 127 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEAUBLEAU...OR 13 MILES WEST OF HERMITAGE...MOVING NORTHEAST AT 50
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
WARSAW... LINCOLN...
COLE CAMP... OSCEOLA...
LOWRY CITY... IONIA...
VISTA... GERSTER...
PALO PINTO... QUINCY...
RACKET... EDMONSON...
MORA... HARPER...
ICONIUM... BRANDON...
WHITAKERVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3853 9307 3850 9307 3794 9343 3796 9369
3820 9376 3821 9375 3821 9356 3822 9356
3821 9353 3850 9351 3852 9350 3851 9330
3853 9329
TIME...MOT...LOC 1827Z 213DEG 44KT 3799 9357
GRIFFINLocal storm report, Mar 30, 1:37 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL LAMAR 37.49N 94.28W
03/30/2016 E0.75 INCH BARTON MO PUBLIC
PEA TO PENNY SIZE HAIL.
&&
LINDENBERGSpecial weather statement, Mar 30, 2:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 206 PM CDT WED MAR 30 2016 MOZ070-071-082-083-301945- PHELPS MO-DENT MO-PULASKI MO-TEXAS MO- 206 PM CDT WED MAR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...PHELPS... NORTHWESTERN TEXAS AND EASTERN PULASKI COUNTIES UNTIL 245 PM CDT... AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FORT LEONARD WOOD...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... ROLLA... FORT LEONARD WOOD... ST. ROBERT... ST. JAMES... LICKING... DIXON... DOOLITTLE... NEWBURG... EDGAR SPRINGS... HAZELTON... NORTHWYE... BEULAH... ROBY... ANUTT... DEVIL'S ELBOW... LECOMA... LENOX... JEROME... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 161 AND 169...AND BETWEEN MILE MARKERS 171 AND 195. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3750 9181 3750 9218 3801 9214 3801 9159 TIME...MOT...LOC 1906Z 211DEG 49KT 3759 9206 GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:36 AM CDT | Special Weather Statement | SGF | Dent | 24 min |
| Mar 30, 11:38 AM CDT | Special Weather Statement | SGF | Shannon | 37 min |
| Mar 30, 11:43 AM CDT | Special Weather Statement | SGF | Texas, Wright | 47 min |
| Mar 30, 11:47 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 14 min |
| Mar 30, 11:52 AM CDT | Special Weather Statement | SGF | Barton | 38 min |
| Mar 30, 12:05 PM CDT | Special Weather Statement | SGF | Lawrence, Newton | 40 min |
| Mar 30, 12:26 PM CDT | Special Weather Statement | SGF | Stone | 49 min |
| Mar 30, 12:29 PM CDT | Special Weather Statement | SGF | Pulaski | 46 min |
| Mar 30, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 27 min |
| Mar 30, 1:27 PM CDT | Special Weather Statement | SGF | Benton | 48 min |
| Mar 30, 2:17 PM CDT | Special Weather Statement | SGF | Maries | 43 min |
| Mar 30, 3:32 PM CDT | Special Weather Statement | SGF | Morgan | 43 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.